Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 10, 2001, 7:01 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2001, 7:01 PM CDT (00:01 UTC)
- Expired
- May 10, 2001, 8:15 PM CDT
- In force
- 74 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Iowa County, WI, Lafayette County, WI
The radar
The La Crosse radar (KARX), 115 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 10, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 110001 SVRMKE WIC049-065-110115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 701 PM CDT THU MAY 10 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 815 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES WEST OF REWEY...OR ABOUT 10 MILES WEST OF LANCASTER...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REWEY AT 730 PM CDT. COBB AT 735 PM CDT. LINDEN AT 740 PM CDT. MINERAL POINT AT 745 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 4298 9101 4280 9100 4253 8986 4319 8986 COLLAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:15 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 10, 2:15 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 215 PM CDT THU MAY 10 2001 FORECAST FOCUS IS ON TSTMS TONIGHT...THEN ON CHG TO COOLER WX PAT BHND CDFNT LATER IN PD. GENERAL INCREASE IN AREAL COVERAGE SEEN IN SHWRS AND TSTMS COMING INTO SRN WI FM MN/IA/IL DURG PAST CPL OF HRS...BUT LTL ORGANIZATION AS YET. ONE BIG CELL NR LSE DRFTG NE. BEST INSTABILITY WAS AHD OF FNT AND OVR S CNTRL IA AT 19Z. ALL THIS AND NEW DVLPT IS STILL EXPECTED TO ORIENT INTO BROAD PRE-FNTL BAND OF SHWRS AND STORMS AND SWEEP THRU RMNDR OF CWA THIS AFTN AND EVE. WL WORD ZNS ACCORDING TO COVERAGE AND INTENSITY TRENDS AS WELL AS SPC GUID AT FCST TIME. FNT THEN PROGGED TO EXIT SE CORNER OF WI BY 12Z FRI. A PRETTY DRAMATIC TMP CHG ON TAP FOR TMRW ESPCLY IN ERN LCTNS NR LK MI AS WNDS TURN ARND TO THE NE. WITH WATER TMPS STILL IN THE UPR 40S AND LOW 50S...SOME LAKE SHORE AREAS WL BE MORE THAN 20 DEGS COOLER THAN TDA. CLD CVR A LTL UNCERTAIN...THEY TEND TO PERSIST IN LL NE FLOW PAT OFF LAKE...WL LEAN TWD THE PESSIMISTIC. QUIET BUT COOL WX THEN CONTG INTO START OF UPCOMING WEEKEND AS SFC HI SETTLES IN. SOME MODERATION IN TMPS SAT WITH MORE SUNSH. .MKX...NONE. NJ
In the hours before
Special weather statement, May 10, 5:30 PM CDT, 1 hour 31 minutes before
WIZ046-047-051-052-056>060-062>072-110100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 530 PM CDT THU MAY 10 2001 ...SEVERE THUNDERSTORM WATCH FOR MOST OF SOUTHERN WISCONSIN UNTIL 10 PM... MUCH OF SOUTHERN WISCONSIN WAS IN A BRIEF BREAK IN THE ACTION AS OF 530 PM. ONE BATCH OF THUNDERSTORMS WAS NORTH OF A LINE FROM PRAIRIE DU CHIEN TO FOND DU LAC MOVING NORTHEAST. ANOTHER WAS PASSING NORTH OF CHICAGO BUT WILL MISS SOUTHERN WISCONSIN. HOWEVER...MORE STRONG STORMS WILL BE HEADING NORTHEAST OUT OF IOWA BETWEEN 545 AND 8 PM. IF THEY HOLD TOGETHER...THEY WILL SPREAD ACROSS A LARGE PART OF SOUTHERN WISCONSIN. AREA RESIDENTS AND TRAVELERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF SEVERE WEATHER AS THESE STORMS MOVE IN LATER THIS EVENING. NJ
Special weather statement, May 10, 5:40 PM CDT, 1 hour 21 minutes before
WIZ046-047-051-052-056>060-062>072-102300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 540 PM CDT THU MAY 10 2001 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING...FOR MOST OF SOUTHERN...AND PARTS OF EAST-CENTRAL AND NORTHEAST WISCONSIN. AT 540 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSRTORMS IN MARQUETTE...GREEN LAKE...AND FOND DU LAC COUNTIES. SMALL HAIL... GUSTY WINDS TO 40 MPH...AND BRIEF HEAVY RAINS WILL ACCOMPANY THESE STORMS AS THEY MOVE EAST AT ABOUT 25 MPH. OTHERWISE MOST OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN HAD VARYING AMOUNTS OF SUNSHINE. NUMEROUS THUNDERSTORMS OVER THE STATE OF IOWA AND WESTERN WISCONSIN WILL MOVE EAST NORTHEAST AT ABOUT 25 MPH...AND REACH SAUK...IOWA... AND LAFAYETTE COUNTIES BETWEEN 6 AND 7 PM. THESE STORMS WILL EVENTUALLY REACH THE COUNTIES BORDERING LAKE MICHIGAN BY 10 PM. KAPELA
Local storm report, May 10, 6:03 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0313 AM HARTFORD WI 60 MPH TSTM GUST
05/10/01 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SEVERAL LARGE TREES
UPROOTED, AND A POWER
LINE DOWNED.
0405 PM PRINCETON WI .25 INCH HAIL
05/10/01 GREEN LAKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0425 PM GREEN LAKE WI .75 INCH HAIL
05/10/01 GREEN LAKE REPORTED BY EMERGENCY
MANAGEMENT.
0435 PM MONTELLO WI .25 INCH HAIL
05/10/01 MARQUETTE
0510 PM PRINCETON WI .25 INCH HAIL
05/10/01 GREEN LAKE REPORTED BY EMERGENCY
MANAGEMENT.
0515 PM BERLIN WI .25 INCH HAIL
05/10/01 GREEN LAKE REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:12 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.